[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.82.105. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1968

Toxicity and Adverse Reaction Studies With Neuroleptics and Antidepressants.

Author Affiliations
 

Edited by H. E. Lehmann, MD, and T. A. Ban, MD. Price, $2. Pp 184 with 5 illustrations. Quebec Psychopharmacological Research Association, Quebec, 1968.

Arch Gen Psychiatry. 1968;19(6):766. doi:10.1001/archpsyc.1968.01740120126023

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

This is a collection of a series of papers on toxicity of phenothiazines all of which were presented in 1965. The contributors come largely from Canada and some from the US. The list includes a few investigators for the various pharmaceutical companies.

The first section is on Toxicity. It describes some of the general principles applicable to investigation of drugs. The second section is on Skin Pigmentation and the Phenothiazines. This is the meat of the presentation. It is concerned with a very low incidence of bluish-purple skin pigmentation after long-term high dosage phenothiazine therapy—at least two years of 600 mg daily. There is a higher incidence of some ocular changes which are difficult to detect and precede the pigmentation. These include brownish conjunctival deposits and whitishgray corneal lens opacities. The third section is on Electrocardiographic Changes With Psychoactive Drugs which presents material on effects of

First Page Preview View Large
First page PDF preview
First page PDF preview
×